MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH ULTRA2; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Dizziness (2194); Syncope/Fainting (4411)
Date of Event 12/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the lay user/patient contacted lifescan (lfs) united states, alleging that their onetouch ultra 2 meter was reading inaccurately high compared to their feelings and compared to another unknown meter.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call and based on additional information obtained from listening to the call recording by a customer quality specialist.The patient reported that the alleged issue began at 4:00 pm on the (b)(6) 2024.The patient claimed obtaining a blood glucose reading of ¿195 mg/dl¿ with the subject device which they felt was inaccurately high compared to their feelings and also compared to a blood glucose reading of ¿10 mg/dl¿ with an unknown emergency medical services (ems) meter.The patient does not have any diabetes medications and manages their diabetes with diet and exercise only.The patient denied making any changes to their usual diabetes management regimen in response to the alleged issue.At 2:00 pm on the (b)(6) 2024, prior to the alleged inaccuracy issue the customer felt ¿woozy and fainted¿.The patient reported that an ambulance was called and received a glucose reading of ¿10 mg/dl¿ on an unknown ems device.The result on the ems meter was obtained within 30 minutes of the blood glucose reading of ¿195 mg/dl¿ with the subject device and prior to any treatment being received by the patient.The patient advised that at some time ¿after 4:00 pm on the (b)(6) 2024¿ that they received treatment with 20% dextrose iv fluids and was admitted to hospital for 3 days in intensive care.During a review of the call it was noted that the patient in the days leading up to the alleged issue that they had a ¿stomach flu¿ and as a result struggled to eat and drink.The patient attributed this to having low blood sugar.The patient also noted that during their hospital stay they received dialysis for kidney failure.At the time of troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject device as the time of testing and that the customer was carrying out the correct testing procedure.No test strip information was provided so the caa could not confirm if the test trips had expired, if the vial was intact or whether the test strips have been stored correctly.A replacement meter was sent to the patient.This complaint is being reported because the patient reportedly required medical intervention for a possible acute complication of diabetes while using the product.Furthermore, the device could not be ruled out as a contributor to the alleged event.

Brand Name
ONETOUCH ULTRA2
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
MDR Report Key21602185
Report Number2939301-2025-00010
Device Sequence Number18434429
Product Code NBW
UDI-Device Identifier00353885008372
UDI-Public00353885008372
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/21/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexUnknown